MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND INVOS; OXIMETER, TISSUE SATURATION

NELLCOR PURITAN BENNETT IRELAND INVOS; OXIMETER, TISSUE SATURATION
Model Number 5100C
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cerebral and splanchnic tissue oxygenation are significantly affected in premature infants with ductal-dependent congenital heart disease; anastasiya mankouski, md, timothy m.Bahr, md, katherine l.Braski, md, kimberlee weaver lewis, rn, and mariana c.Baserga, md; the journal of pediatrics: clinical practice, volume 14, december 2024, 200126, https://doi.Org/10.1016/j.Jpedcp.2024.200126 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the literature source, a prospective observational study was conducted to assess cerebral and splanchnic oxygenation in premature infants with prostaglandin dependent congenital heart disease using near-infrared spectroscopy.Nirs (near-infrared spectroscopy) measurements were obtained using the device.Probes were placed on the forehead and on the abdomen to measure splanchnic and cerebral rso2 values.A total of 24 patients were initially enrolled in the study between (b)(6) 2016 and (b)(6) 2021.However, one control participant was excluded due to nirs device malfunction, resulting in aberrant readings.The final data set included 897 measurements from 23 participants.

Brand Name
INVOS
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21143406
Report Number8020893-2025-00003
Device Sequence Number9134269
Product Code MUD
UDI-Device Identifier10884521185883
UDI-Public10884521185883
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5100C
Device Catalogue Number5100C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown